MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK AXS CATALYST 6 .060IN ID X 132CM - US; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK AXS CATALYST 6 .060IN ID X 132CM - US; CATHETER, PERCUTANEOUS
Model Number M003IC0601320
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/11/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported in a medwatch report during procedure for a venous sinus stent placement for idiopathic intracranial hypertension, severe left transverse sinus stenosis and severe right transverse/sigmoid sinus stenosis the distal tip of the subject catheter was broken off at the junction of the right internal jugular vein and sigmoid sinus.The fragment traveled to the right side of the heart, and embedded in the left lung.The fragment was not removed from the patient and the procedure was not completed.The patient required an overnight stay in the intensive care unit for monitoring, imaging, and a cardiothoracic surgery consult to plan for follow up appointments with neurosurgery for a second surgery attempt at stenting the venous sinus.The patient is currently stable.The patients anatomy was described as tortious.No other information is available.
 
Additional Manufacturer Narrative
Device not returned for evaluation.
 
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device is not available; therefore, visual and functional testing as well as physical analysis cannot be performed.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that a piece if the catheter broke off in the venous side which traveled to the right side of the heart, ultimately terminating in the left lung.Additional information provided by the customer indicated that patient required an overnight stay in the intenside care unit (icu) for monitoring.Scheduled are repeat imaging and follow up appointments with neurosurgery to plan a second attempt at stenting the venous sinus.The patient is currently stable.The patient¿s diagnosis of idiopathic intracranial hypertension with right transverse-sigmoid sinus stenosis with a pressure gradient across the stenosis is causing vision loss due to the patient¿s currently untreated condition.The device was not returned for analysis.Therefore the as reported cannot be confirmed.While there are a number of potential causes for the reported issue, because review and analysis of available information failed to identify a definitive cause, a cause of undeterminable was assigned.H3 other text : device not returned for evaluation.
 
Event or Problem Description

Brand Name
AXS CATALYST 6 .060IN ID X 132CM - US
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key15504320
Report Number3008881809-2022-00471
Device Sequence Number14812198
Product Code DQY
UDI-Device Identifier07613327012033
UDI-Public07613327012033
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K183463
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/10/2023
Device Model NumberM003IC0601320
Device Catalogue NumberM003IC0601320
Device Lot Number22705344
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/02/2022
Supplement Date Received by Manufacturer11/29/2022
Initial Report FDA Received Date09/29/2022
Supplement Report FDA Received Date12/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age30 YR
Patient SexFemale